MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP LOW BEND MEDIAL DSTLTIBIA PLATE/12H/RIGHT/213MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM LCP LOW BEND MEDIAL DSTLTIBIA PLATE/12H/RIGHT/213MM; PLATE,FIXATION,BONE
Model Number 02.112.526
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review was completed for 02.112.526, lot 7772972.Product manufactured in (b)(4).Product manufacture date: 28-aug-2014.A review of the device history record (dhr) revealed no complaint related anomalies.The dhr shows this lot of 3.5mm lcp low bend medial distal tibia plate/12 holes/right/213mm (part number 02.112.526, lot number 7772972) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed 1 nonconformance report (ncr) written against this lot of material.The ncr was written for an incorrect raw material certificate found at incoming inspection.As a result, a scar was issued to the supplier and the corrected certificate was returned by the supplier.Due to the fact that this nonconformance would not affect the finished product, this mrr had no adverse effect on this complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a 3.5mm locking compression plate (lcp) low bend medical distal tibia plate and nine (9) unknown cortex screws were removed on (b)(6) 2017 due to three (3) broken screws.The plate and screws were originally implanted on (b)(6) 2017 due to a mid-shaft tibia fracture.The patient fell on an unknown date postoperatively.It was determined by x-ray that three (3) screws were broken.All hardware was removed and patient was not revised to additional hardware.There was a 10 minute surgical delay to drill around the screws to try to remove them.A portion of one (1) screw could not be removed and remains in the patient.The surgery was successfully completed with good patient outcome.Possible infection was noted and the devices were sent to pathology.This report is for one (1) 3.5mm lcp low bend medial distal tibia plate.This is report 1 of 3 for (b)(4).

Brand Name
3.5MM LCP LOW BEND MEDIAL DSTLTIBIA PLATE/12H/RIGHT/213MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6800457
Report Number3003506883-2017-10168
Device Sequence Number11022772
Product Code HRS
UDI-Device Identifier10886982034632
UDI-Public(01)10886982034632(10)7772972
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013248
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.112.526
Device Catalogue Number02.112.526
Device Lot Number7772972
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/17/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight110